Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 472, NWS Paducah, KY

July 21, 2006Caldwell County, Lyon County, Trigg County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jul 21, 2006, 8:24 PM CDT for Caldwell County, Lyon County, Trigg County, Kentucky. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2006, 8:24 PM CDT (01:24 UTC)
Expired
Jul 21, 2006, 9:15 PM CDT
In force
51 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Caldwell County, KY, Lyon County, KY, Trigg County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -289 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-439 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-289 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:18 PM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jul 21, 2:18 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
218 PM CDT FRI JUL 21 2006

.DISCUSSION...

MAIN CONCERNS ARE CONVECTIVE POTENTIAL OVER THE FIRST 24 HOURS.

THE COLD FRONT IS CURRENTLY POSITIONED JUST NORTHWEST OF THE
CWA...WHILE MAIN MID-LEVEL TROUGH WAS LOCATED FURTHER NORTHWEST OVER
SOUTHEAST IOWA AND NORTHWEST MISSOURI.  ONGOING CONVECTION WILL RUN
ITS COURSE THIS AFTERNOON...WITH PRIMARY WIND DAMAGE THREAT ACROSS
THE EVANSVILLE TRI STATE AREA THIS AFTERNOON...WITH HEAVY RAIN MORE
OF A PROBLEM IN TRAILING BAND OF CONVECTION ACROSS THE SOUTHERN TIP
OF ILLINOIS.  LARGE OUTFLOW BOUNDARY FROM THIS CONVECTION WILL
LIKELY SCOUR OUT THE AIRMASS OVER ALL BUT FAR WESTERN COUNTIES IN
SOUTHEAST MISSOURI.

MODELS ARE OF LITTLE USE TODAY...SO WILL HAVE TO GO IT ALONE FOR
TONIGHT.  IN THE WAKE OF THIS AFTERNOONS CONVECTION THERE WILL BE A
WEDGE OF UNSTABLE SURFACE AIR LEFT OVER SOUTHEAST MISSOURI...AHEAD
OF THE COLD FRONT THAT IS EXPECTED TO CONTINUE SLOWLY SOUTHEAST.
SEEING NO SIGN OF NEW CONVECTION TO THE NORTHWEST OVER NORTHERN
MISSOURI...DO NOT THINK MUCH OF THE POTENTIAL FOR ANOTHER ROUND OF
CONVECTION DEVELOPING ON THE HEELS OF THE ONGOING STUFF.

WILL TRY TO FOCUS CONVECTIVE POTENTIAL OVER WESTERN ZONES
TONIGHT...WITH A MORE GENERAL PRECIPITATION THREAT OVER THE
REMAINDER OF THE AREA...SIMILAR TO WHAT IS GOING ON OVER NORTHERN
ILLINOIS RIGHT NOW.  MAY TWEAK POPS DOWN TO LIKELY FOR TONIGHT...BUT
WILL NOT MAKE ANY RADICAL CHANGES AT THIS TIME.  THERE WILL LIKELY
BE SEVERAL UPDATES THROUGH THE EVENING TO DEAL WITH THE WATCH AND
LATEST CONVECTIVE TRENDS.

THE PRIMARY AREA OF PRECIPITATION SHOULD BE OUT OF THE AREA BY 12Z
SATURDAY...BUT THERE WILL BE SOME POTENTIAL FOR AN ISOLATED SHOWER
OR THUNDERSTORM IN THE EASTERN HALF OF THE AREA...MAINLY EARLY
SATURDAY.  WILL LEAVE THE 20-30 POPS GOING FOR SATURDAY.

NO SIGNIFICANT CHANGES BEYOND SATURDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

DRS
Hazardous weather outlook, Jul 21, 11:25 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
1125 AM CDT FRI JUL 21 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221630-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1125 AM CDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA TODAY. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN
THREATS...WITH SIGNIFICANT WIND DAMAGE POSSIBLE DUE TO THE LARGE
AMOUNT OF INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN MOVING INTO THE
AREA EARLY THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE THREAT FOR
THUNDERSTORMS WILL MOVE SOUTH ACROSS THE REST OF THE AREA LATER
THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A LINGERING CHANCE OF THUNDERSTORMS SATURDAY...
HOWEVER...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVIATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.

In the hours before

Local storm report, Jul 21, 7:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
744 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             BARDWELL                36.87N 89.01W
07/21/2006  E0.75 INCH       CARLISLE           KY   LAW ENFORCEMENT

&&

JG
Local storm report, Jul 21, 8:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
803 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     HICKMAN                 36.56N 89.19W
07/21/2006                   FULTON             KY   LAW ENFORCEMENT

            TREES DOWN IN HICKMAN...ESTIMATED GUST TO 60 MPH

&&

JG
Local storm report, Jul 21, 8:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
811 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     PADUCAH                 37.07N 88.64W
07/21/2006                   MCCRACKEN          KY   BROADCAST MEDIA

            POWER LINES DOWN IN WESTERN PADUCAH

&&

JG
Special weather statement, Jul 21, 8:11 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
811 PM CDT FRI JUL 21 2006

KYZ006>013-015>017-220200-
CALDWELL KY-CALLOWAY KY-CHRISTIAN KY-CRITTENDEN KY-GRAVES KY-
HOPKINS KY-LIVINGSTON KY-LYON KY-MARSHALL KY-TRIGG KY-WEBSTER KY-
811 PM CDT FRI JUL 21 2006

...STRONG THUNDERSTORMS MOVING EAST ACROSS WEST KENTUCKY...

AT 810 PM...A LINE OF STRONG THUNDERSTORMS WAS LOCATED JUST EAST OF
CALVERT CITY SOUTH TO MAYFIELD TO NEAR FULTON. AS THIS LINE MOVES
EAST...STRONG GUSTY WINDS OF 45 TO 55 MPH...FREQUENT LIGHTNING AND
TORRENTIAL RAINFALL WILL BE COMMON. THE STORMS ARE EXPECTED TO MOVE
ACROSS THE PURCHASE AREA AND REACH THE KENTUCKY LAKES AREA BETWEEN
830 AND 900 PM.

THERE HAVE BEEN SEVERAL REPORTS OF WIND GUSTS UP TO 50 MPH IN
CALVERT CITY AND AT THE MAYFIELD AIRPORT. IN HICKMAN KENTUCKY...
WIND GUSTS REACHED 60 MPH AND DOWNED TREES. WIND GUSTS 45 TO 55 MPH
CAN OCCASIONALLY BRING DOWN TREES.

CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jul 21, 8:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
814 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TSTM WND DMG     PADUCAH                 37.07N 88.64W
07/21/2006                   MCCRACKEN          KY   BROADCAST MEDIA

            POWER LINES DOWN IN WESTERN PADUCAH

&&

JG
Local storm report, Jul 21, 8:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
818 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     LONE OAK                37.04N 88.67W
07/21/2006                   MCCRACKEN          KY   BROADCAST MEDIA

            TREES DOWN

&&

JG

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:26 PM CDTSevere Thunderstorm WarningPAHFulton, Hickman64 min
Jul 21, 7:29 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, McCracken46 min
Jul 21, 7:40 PM CDTSevere Thunderstorm WarningPAHGraves50 min
Jul 21, 8:37 PM CDTSevere Thunderstorm WarningPAHChristian, Todd53 min
Jul 21, 7:09 PM CDTSevere Thunderstorm WarningPAHNew Madrid36 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.